[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.145.232.99. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1986

Macular Infarction After Endophthalmitis Treated With Vitrectomy and Intravitreal Gentamicin

Author Affiliations

From the Department of Ophthalmology, University of Virginia School of Medicine, Charlottesville.

Arch Ophthalmol. 1986;104(3):367-371. doi:10.1001/archopht.1986.01050150067028
Abstract

• We encountered two cases of macular infarction that occurred after vitrectomy performed for mild endophthalmitis, which, on culture, yielded Staphylococcus epidermidis. At the end of each vitrectomy, 0.4 mg of gentamicin, 1.0 mg of cefazolin, and 0.32 mg of dexamethasone were injected into the vitreous cavity. We are concerned that the macular lesion was a retinal toxic effect of gentamicin because of the recent description of similar lesions occurring after the inadvertent intraocular injection of massive doses of this drug.

×